Connect with others who understand.

sign up log in
About MyFoodAllergyTeam

Is Anyone Unable To Take Benadryl Or Use An EpiPen?

Is Anyone Unable To Take Benadryl Or Use An EpiPen?

I have a medical condition that makes it dangerous for me to have any medicine with epinephrine in it. Does anyone else have this problem, and if yes, what do you do about it?

A MyFoodAllergyTeam Member said:

I read about one other person who is in that position. She is just very careful about what she eats and does not eat out or eat anything she didn't make. I thought she said she was on a whole foods diet too, to prevent accidental cross-contamination.

Medically speaking, for histamine intolerance, I read where they just try to keep the patient calm as they won't give epi-pen for that. You might be in the same situation. According to the Mayo clinic website, "Oxygen, to help you breathe
Intravenous (IV) antihistamines and cortisone to reduce inflammation of your air passages and improve breathing
A beta-agonist (such as albuterol) to relieve breathing symptoms".

They really do not have, as of yet, a drug that works like epinephrine to use as a substitute. Avoidance to the extreme, is your best policy so far. Best Wishes!

posted about 2 months ago
A MyFoodAllergyTeam Member said:

@A MyFoodAllergyTeam Member She already said she can not take Benadryl. Its generic equivalent won't work either.

posted about 1 month ago
A MyFoodAllergyTeam Member said:

I am allergic to rice, but I will try the others. :) TY>

posted 15 days ago
A MyFoodAllergyTeam Member said:

The other helpful things I found to combat allergic reactions are plain rice, unsalted crackers, and plain, untoasted bread. I think they may help absorb the allergin when injested. When I react to airborne, I try to find an ice cold drink, preferablyice water. It soothes my throat and decreases reaction time.

posted 17 days ago
A MyFoodAllergyTeam Member said:

Anaphylaxis can be headed off by taking Benadryl or its generic equivalent. If used over the long term, it can lessen the episodes. One patient is on antihistamines in place of Epinephrine. This info from a patient. Ask your doctor about it.

posted about 2 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in